Alert archive / California / Wind Advisories in 2013
Wind Advisory 7, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 23, 2013, 3:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2013, 3:00 AM PDT (10:00 UTC)
- Expired
- Apr 23, 2013, 10:06 AM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
935 WWUS76 KSTO 231000 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 300 AM PDT TUE APR 23 2013 CAZ015>018-064-232100- /O.NEW.KSTO.WI.Y.0007.130423T1000Z-130423T2100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO...LAKEPORT 300 AM PDT TUE APR 23 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE SACRAMENTO VALLEY...DELTA AND SOUTHERN LAKE COUNTY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS: NORTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. STRONGEST WINDS WILL BE ALONG THE WEST SIDE OF THE VALLEY FROM SOUTH OF RED BLUFF TO AROUND VACAVILLE. * TIMING: THROUGH EARLY THIS AFTERNOON. * LOCATIONS INCLUDE: REDDING...SACRAMENTO...VACAVILLE...FAIRFIELD AND INCLUDING INTERSTATE 5 FROM SACRAMENTO TO REDDING... INTERSTATE 505 AND INTERSTATE 80 FROM SACRAMENTO TO FAIRFIELD. * IMPACTS: DIFFICULT DRIVING CONDITIONS. LOCAL POWER OUTAGES POSSIBLE FROM DOWNED TREES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
210 WWUS76 KSTO 231706 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1006 AM PDT TUE APR 23 2013 CAZ015>018-064-231815- /O.CAN.KSTO.WI.Y.0007.000000T0000Z-130423T2100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO...LAKEPORT 1006 AM PDT TUE APR 23 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE CENTRAL VALLEY AND DELTA. WINDS HAVE DECREASED LATE THIS MORNING BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BE CANCELLED. WINDS FROM 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL STILL BE POSSIBLE THROUGH THE EARLY AFTERNOON. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 22, 8:45 PM PDT, 6 hours 15 minutes earlier.
Area forecast discussion, Apr 22, 8:45 PM PDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 845 PM PDT MON APR 22 2013 .SHORT TERM DISCUSSION... AN AREA OF SUBSIDENCE IS MOVING OVER THE REGION BEHIND THE TROUGH THAT IS MOVING INTO THE CENTRAL PART OF THE COUNTRY THIS EVENING. PRESSURE GRADIENTS HAVE BEEN INCREASING ACROSS THE VALLEY THIS EVENING AND WINDS REMAIN BREEZY TO LOCALLY WINDY OVER THE NORTH END OF THE VALLEY. NORTHERLY WINDS SHOULD INCREASE FURTHER SOUTH LATER THIS EVENING AND OVERNIGHT AND MAY BECOME BREEZY...ESPECIALLY FOR THE WEST SIDE OF THE VALLEY. SOME COOLER AIR WILL BE FILTERING INTO THE REGION FOR TUESDAY THAT WILL HELP TO COOL DAYTIME HIGH TEMPERATURES 3 TO 6 DEGREES ON AVERAGE ACROSS THE REGION. WINDS SHOULD START OUT BREEZY IN THE MORNING BUT LIGHTEN UP IN THE AFTERNOON AS THE SUPPORT FOR STRONGER WINDS DIMINISHES. NORTHERLY FLOW WILL CONTINUE THE NEXT COUPLE OF DAYS WITH ABOVE NORMAL TEMPERATURES. THE MODELS ARE HINTING AT A LITTLE BIT OF A DELTA BREEZE TO KICK IN WEDNESDAY NIGHT WHICH WILL HELP TO CHANGE THE DIRECTION OF THE WIND FLOW. .EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY) WEAKENING 580DM RIDGE ALIGNED JUST OFFSHORE OF THE PACIFIC COASTLINE THIS FRIDAY. HIGH PRESSURE RIDGE FLATTENS AND DROPS SOUTHWARD SATURDAY AHEAD OF AN APPROACHING LOW AMPLITUDE TROUGH. BOTH THE GFS AND EURO MODELS SHOW THE BASE OF THIS TROUGH ROUNDING OUT THROUGH CENTRAL OREGON LATER IN THE WEEKEND WHICH WOULD KEEP MOST OF THE ENERGY OUT OF CALIFORNIA. THE EUROPEAN MODEL SHOWS THE UPPER LOW EJECTING A VORTICITY IMPULSE LATE SUNDAY TOWARDS OUR AREA... HOWEVER WITH LIMITED SUPPORT THIS WILL ONLY RESULT IN INCREASED CLOUDINESS OVER THE SOUTHERN CASCADES AND SIERRA NEVADA EARLY NEXT WEEK. GFS RUN TO RUN CONSISTENCY RATHER LOW... WITH FEATURES MOVING OUT OF PHASE. THE EUROPEAN MODEL SHOWS A MORE CONSISTENT PICTURE FOR THE MIDDLE OF NEXT WEEK WITH WEAK HIGH PRESSURE SET TO RETURN OVERHEAD. EXPECT DRY CONDITIONS WITH SLIGHTLY ABOVE AVERAGE TEMPERATURES THROUGHOUT THE EXTENDED PERIOD. && .AVIATION... VFR CONDITIONS CONTINUE TONIGHT INTO TOMORROW FOR INTERIOR NORCAL TAF SITES. A TROUGH BRUSHING TO THE NE WILL SETUP A NE-SW SURFACE PRESSURE GRADIENT WHICH WILL BRING BREEZY WINDS TO THE AREA. NORTHERLY WINDS OF 10-22 KTS AND GUSTS UP TO 34 KTS WILL CONTINUE INTO THIS EVENING...WITH THE STRONGEST GUSTS IN THE NORTHERN SAC VALLEY. INTERMITTENT GUSTY WINDS ARE POSSIBLE OVERNIGHT. SITES THAT DECOUPLE TO WINDS LESS THAN 8 KNOTS OVERNIGHT WILL HAVE STRONG WIND SHEAR AS NORTHEAST WINDS 20-30KTS CONTINUE SEVERAL HUNDRED FEET ABOVE THE SURFACE. WINDS AT ALL SITES WILL RETURN BY SUNRISE TOMORROW. -DVC && .STO WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 22, 4:00 AM PDT, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 400 AM PDT MON APR 22 2013 CAZ013>019-063-064-066>069-231400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 400 AM PDT MON APR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.